Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Your protease inhibitor may slow down how quickly your liver processes bosentan.
What might happen:
The amount of bosentan in your blood may increase and cause side effects such as severe headache, nausea, vomiting, and liver problems.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Your doctor may need to change the dosage of your medicine. If you are having any headaches, nausea, vomiting, fever, unusual tiredness, abdominal pain, or yellowing of the skin or whites of your eyes, contact your doctor.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Tracleer (bosentan) US prescribing information. Actelion Pharmaceuticals US, Inc. October, 2012.
2.Reyataz (atazanavir sulfate) US prescribing information. Bristol-Myers Squibb Company August, 2013.
3.Prezista (darunavir) US prescribing information. Tibotec Inc. November, 2013.
4.Lexiva (fosamprenavir calcium) US prescribing information. GlaxoSmithKline February, 2013.
5.Kaletra (lopinavir/ritonavir tablets) US prescribing information. Abbott Laboratories January, 2013.
6.Norvir (ritonavir) US prescribing information. Abbott Laboratories November, 2012.
7.Invirase (saquinavir mesylate) US prescribing information. Roche Laboratories, Inc. February, 2012.
8.Aptivus (tipranavir) US prescribing information. Boehringer Ingelheim Pharmaceuticals, Inc. February, 2012.
9.Crixivan (indinavir sulfate) US prescribing information. Merck & Co., Inc. February, 2011.
10.Viracept (nelfinavir mesylate) US prescribing information. Agouron Pharmaceuticals, Inc. May, 2013.
11.Phansalkar S, Desai AA, Bell D, Yoshida E, Doole J, Czochanski M, Middleton B, Bates DW. High-priority drug-drug interactions for use in electronic health records. J Am Med Inform Assoc 2012 Sep-Oct; 19(5):735-43.